Alert archive / Pennsylvania / Flash Flood Warnings in 2025

Flash Flood Warning 41, NWS State College, PA

June 30, 2025Lancaster County, Lebanon County, Pennsylvania

NWS State College, PA issued this flash flood warning at Jun 30, 2025, 10:47 PM EDT for Lancaster County, Lebanon County, Pennsylvania. It was in force for 4 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2025, 10:47 PM EDT (02:47 UTC)
Expired
Jul 1, 2025, 2:33 AM EDT
In force
4 hr
Issued by
NWS State College, PA
Area
Storm-based polygon
Emergency
Flash flood emergency
Damage threat
Catastrophic
Flood severity
None

Counties Lancaster County, PA, Lebanon County, PA

The radar

The Sterling radar (KLWX), 152 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 11:08 PM EDTFLASH FLOOD2 Nw Lancaster, PAWater flowing across Harrisburg Pike from Little Conestoga Creek.
Jul 1, 12:00 AM EDTFLASH FLOODManheim, PANumerous water rescues reported over a several hour period in and around Manheim.
Jul 1, 1:00 AM EDTFLASH FLOOD2 Nw Landisville, PAMultiple water rescues reported near and east of Mount Joy, in the vicinity of Little Chiques Creek.
Jul 1, 2:25 AM EDTFLOOD2 W Cornwall, PAFlooding on PA 72 in both directions at Horseshoe Pike.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 2.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2025-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2011 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2025-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2011 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1318 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted.

477 
WGUS51 KCTP 010247
FFWCTP
PAC071-075-010645-
/O.NEW.KCTP.FF.W.0041.250701T0247Z-250701T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service State College PA
1047 PM EDT Mon Jun 30 2025

...FLASH FLOOD EMERGENCY FOR NORTHERN LANCASTER COUNTY...

The National Weather Service in State College has issued a

* Flash Flood Warning for...
  Northwestern Lancaster County in south central Pennsylvania...
  Southeastern Lebanon County in south central Pennsylvania...

* Until 245 AM EDT.

* At 1047 PM EDT, Local law enforcement reported numerous water 
  rescues ongoing across the warned area. Between 3 and 5 inches of 
  rain have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is already occurring.

  This is a FLASH FLOOD EMERGENCY for Northern Lancaster County. 
  This is a PARTICULARLY DANGEROUS SITUATION. SEEK HIGHER GROUND NOW!

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Law enforcement reported.

  IMPACT...This is a PARTICULARLY DANGEROUS SITUATION. SEEK
           HIGHER GROUND NOW! Life threatening flash flooding of
           low water crossings, small creeks and streams, urban
           areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Lancaster, Ephrata, Elizabethtown, Columbia, Lititz, Millersville, 
  Willow Street, Mount Joy, Manheim, East Petersburg, Cornwall, 
  Akron, Leola, Salunga-Landisville, Denver, Maytown, Reamstown, 
  Rothsville, Mountville and Marietta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now! This is an extremely dangerous and 
life-threatening situation. Do not attempt to travel unless you are 
fleeing an area subject to flooding or under an evacuation order.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Move to higher ground now. Act quickly to protect your life.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 4023 7658 4027 7646 4033 7617 4024 7603
      4001 7626 3992 7641 3996 7649 4000 7650
      4003 7653 4005 7653 4005 7657 4006 7665
      4008 7668 4012 7672 4016 7670 4015 7668
      4016 7667 4017 7664 4019 7661 4020 7657

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CATASTROPHIC

$$

Banghoff/Bauco
2 follow-up statements
817 
WGUS71 KCTP 010459
FFSCTP

Flash Flood Statement
National Weather Service State College PA
1259 AM EDT Tue Jul 1 2025

PAC071-075-010645-
/O.CON.KCTP.FF.W.0041.000000T0000Z-250701T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lancaster PA-Lebanon PA-
1259 AM EDT Tue Jul 1 2025

...FLASH FLOOD EMERGENCY FOR NORTHERN LANCASTER COUNTY...

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 AM EDT EARLY THIS 
MORNING FOR NORTHWESTERN LANCASTER AND SOUTHEASTERN LEBANON 
COUNTIES...

At 1259 AM EDT, Local law enforcement continue to respond to water 
rescues across the warned area. Between 4 and 6 inches of rain have 
fallen. Additional rainfall amounts of 0.1 to 0.5 inches are 
possible in the warned area. Flash flooding is ongoing.

This is a FLASH FLOOD EMERGENCY for Northern Lancaster County. This 
is a PARTICULARLY DANGEROUS SITUATION. SEEK HIGHER GROUND NOW!

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Law enforcement reported.

IMPACT...This is a PARTICULARLY DANGEROUS SITUATION. SEEK HIGHER
         GROUND NOW! Life threatening flash flooding of low water
         crossings, small creeks and streams, urban areas,
         highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Lancaster, Ephrata, Elizabethtown, Columbia, Lititz, Millersville, 
  Willow Street, Mount Joy, Manheim, East Petersburg, Cornwall, 
  Akron, Leola, Salunga-Landisville, Denver, Maytown, Reamstown, 
  Rothsville, Mountville and Marietta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now! This is an extremely dangerous and 
life-threatening situation. Do not attempt to travel unless you are 
fleeing an area subject to flooding or under an evacuation order.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Move to higher ground now. Act quickly to protect your life.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 4023 7658 4027 7646 4033 7617 4024 7603
      4001 7626 3992 7641 3996 7649 4000 7650
      4003 7653 4005 7653 4005 7657 4006 7665
      4008 7668 4012 7672 4016 7670 4015 7668
      4016 7667 4017 7664 4019 7661 4020 7657

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CATASTROPHIC

$$

Banghoff
320 
WGUS71 KCTP 010633
FFSCTP

Flash Flood Statement
National Weather Service State College PA
233 AM EDT Tue Jul 1 2025

PAC071-075-010643-
/O.CAN.KCTP.FF.W.0041.000000T0000Z-250701T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lancaster PA-Lebanon PA-
233 AM EDT Tue Jul 1 2025

...FLASH FLOOD WARNING FOR NORTHWESTERN LANCASTER AND SOUTHEASTERN 
LEBANON COUNTIES HAS BEEN REPLACED WITH A FLOOD WARNING...

The heavy rain has ended. Please continue to heed remaining road 
closures.

&&

LAT...LON 4023 7658 4027 7646 4033 7617 4024 7603
      4001 7626 3992 7641 3996 7649 4000 7650
      4003 7653 4005 7653 4005 7657 4006 7665
      4008 7668 4012 7672 4016 7670 4015 7668
      4016 7667 4017 7664 4019 7661 4020 7657

$$

Banghoff

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 9:52 PM EDT, 55 minutes earlier.

Area forecast discussion, Jun 30, 9:52 PM EDT, 55 minutes before
Area Forecast Discussion
National Weather Service State College PA
952 PM EDT Mon Jun 30 2025

.SYNOPSIS...
* Stormy pattern continues tonight and tomorrow as a warm front
  (today), then cold front (tomorrow) pushes through the region,
  bringing a risk of strong to severe storms and locally heavy
  downpours
* Drier/less humid/more comfortable conditions are likely from
  mid to late week with high confidence of nice weather on
  Independence Day
* Trending warmer and more muggy again early next week.

&&

.NEAR TERM /UNTIL 8 AM TUESDAY MORNING/...
Scattered to numerous showers and thunderstorms continue to move
through Central PA tonight as very high PWAT air produces
efficient downpours and locally strong winds. Rainfall amounts
as high as 4 to 5 inches have been observed in parts of
Lancaster and Lebanon Counties where multiple rounds of storms
have produced flooding.

A slow moving warm front is draped across northeast PA and was
a focus for thunderstorm activity this afternoon and evening.
As it continues to drift northeast, broad southerly flow
underneath an amplifying mid-level trough continues to generate
locally heavy downpours and locally strong wind gusts.

With the loss of daytime heating, cold pools should begin to
takeover by 10 or 11pm and storms will wane before midnight,
thus ending the threat for severe weather and flash flooding.

Given the refuel of surface water from Monday's rain and sultry
conditions tonight, expect fog tonight into Tuesday morning,
especially where low clouds can break. It will be quite warm
and muggy with temps slowly slipping through the 70s before
reaching a low in the mid to upper 60s across the northern and
western mtns and 70-75 in the central and southern valleys.

&&

.SHORT TERM /8 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
The aforementioned mid-level trough will shift east from the
Great Lakes to the Northeast on Tuesday. Moderate mid-level flow
will overspread much of the region, including placing central
PA in the right entrance region of an upper-level jet. At the
surface, a cool front will move east across PA and will be the
primary focus for severe thunderstorm potential Tuesday
afternoon/evening.

Stronger shear profiles will be present on Tuesday and this may
result in greater storm organization/intensity including the
potential for a few supercells capable of producing large hail
and damaging wind gusts. Storms should eventually congeal into a
more solid line as the front makes closer approach, maintaining
a damaging wind threat into the Lower Susquehanna Valley. SPC
continues a Slight Risk of severe weather, primarily southeast
of the I-81 corridor. Storm motions should be a bit quicker
tomorrow, so the risk for flooding will be comparatively
lower/more isolated compared to Monday. That being said,
isolated totals of 2-3"+ in portions of the Lower Susquehanna
Valley that got hit hard on Monday could spell trouble. A Flood
Watch will likely be needed if the potential for heavy rainfall
in those areas continues to look likely.

Drier air will begin advecting into central PA late Tuesday into
Tuesday night with dewpoints dropping well into the 60s.
Clearing skies behind the front will likely support fog
formation, with the highest risk of reduced visibility occurring
west of I-99 and in the valleys northeast of Harrisburg up into
the Wilkes-Barre/Scranton area. Lows by Wednesday morning will
range from the low 70s in southeast PA (where cloud cover will
hang on the longest) to the upper 50s in the northwest
mountains.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
In the wake of the cold front passing east of the area by
Wednesday morning, high pressure begins to build southwest of
the region, providing fair weather for the middle of the week
and into the weekend. Best chances for precipitation through
Saturday will remain due to a cold frontal passage across the
northern half of Pennsylvania. Cold front remains relatively
moisture-starved; however, generally think forcing will be
enough to cause a shower and afternoon/evening thunderstorm.

The biggest feature of the post-frontal airmass will be much
lower dewpoints and refreshing nights/mornings. There is high
confidence in lows dropping into the 50s and low 60s Thursday
and Friday nights, which will be a significant and welcome
change from the long-duration heat/humidity we have experienced
over the past few weeks. Independence Day activities should be
under fair skies, comfortable temperatures, and pleasant
northwest winds.

Low pressure approaching the Great Lakes by Sunday morning will
bring about increasing chances for precipitation for the second
half of the weekend and into the beginning of next week.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
Scattered showers and thunderstorms continue late this evening
with periodic restrictions expected. The coverage and intensity
of showers should taper off by 04Z with only lingering light
showers possible overnight.

The overnight forecast is a little tricky - a mix of conditions
are expected with a potpourri of the following restrictions
possible: visibility reductions in scattered showers/storms;
visibility and perhaps ceiling restrictions in patchy dense
fog, and ceiling restrictions in low clouds.

During the day on Tuesday, more showers and storms are expected
ahead of a cold front that will traverse the region during the
afternoon and evening. Have tried to time out the best window
for thunderstorms potential at all TAF sites, with the heaviest
rain/strongest storms likely at MDT and LNS.

Outlook...

Tuesday Night...Clearing skies with patchy to widespread fog
possible.

Wed...AM fog, then VFR.

Thu...Primarily VFR; stray PM shower/t-storm possible.

Fri-Sat...AM fog possible; otherwise VFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Lambert/Banghoff
NEAR TERM...Lambert/Banghoff
SHORT TERM...Lambert/Banghoff
LONG TERM...Banghoff/NPB
AVIATION...Lambert/Martin
Hazardous weather outlook, Jun 30, 12:16 PM EDT, 10 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
1216 PM EDT Mon Jun 30 2025

PAZ006-011-012-018-019-025>028-034>037-041-042-045-046-049>053-
056>059-063>066-011630-
Potter-Cameron-Northern Clinton-Northern Centre-Southern Centre-
Blair-Huntingdon-Mifflin-Juniata-Bedford-Fulton-Franklin-Tioga-
Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-Union-
Snyder-Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill-
Lebanon-Cumberland-Adams-York-Lancaster-
1216 PM EDT Mon Jun 30 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Strong to severe thunderstorms capable of producing localized
damaging winds and heavy rainfall are possible this afternoon and
evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Strong to severe thunderstorms capable of producing damaging winds
and heavy rainfall are possible during the afternoon and evening on
Tuesday, especially across the Lower Susquehanna Valley.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ004-005-010-017-024-033-011630-
Warren-McKean-Elk-Clearfield-Cambria-Somerset-
1216 PM EDT Mon Jun 30 2025

...FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flood Watch.

Strong to severe thunderstorms capable of producing localized
damaging wind gusts and heavy rainfall are possible this afternoon
and evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Strong to severe thunderstorms capable of producing damaging winds
and heavy rainfall are possible during the afternoon and evening on
Tuesday, especially across the Lower Susquehanna Valley.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

In the hours before

Local storm report, Jun 30, 6:55 PM EDT, 3 hours 52 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
655 PM EDT Mon Jun 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     Tstm Wnd Dmg     3 ENE Wellsboro         41.77N 77.24W
06/30/2025                   Tioga              PA   911 Call Center

            Tree down blocking Charleston Road near the
            intersection of Catlin Hollow Road.

&&

NPB
Local storm report, Jun 30, 7:17 PM EDT, 3 hours 30 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
717 PM EDT Mon Jun 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     Flash Flood      1 ENE Carlisle          40.21N 77.19W
06/30/2025                   Cumberland         PA   Amateur Radio

            Roadway flooded with stranded vehicle on E
            Penn Street.

&&

JAB
Local storm report, Jun 30, 7:29 PM EDT, 3 hours 18 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
729 PM EDT Mon Jun 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     Flash Flood      4 N Mount Joy           40.16N 76.51W
06/30/2025                   Lancaster          PA   911 Call Center

            Echo Valley Road is flooded with a nearby
            creek over its banks.

&&

JAB
Local storm report, Jun 30, 7:43 PM EDT, 3 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
743 PM EDT Mon Jun 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0719 PM     Flood            1 WSW Hershey           40.27N 76.66W
06/30/2025                   Dauphin            PA   Broadcast Media

            Standing water over the roadway at Cherry
            Drive and Rosedale.

&&

JAB
Local storm report, Jun 30, 9:11 PM EDT, 1 hour 36 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
911 PM EDT Mon Jun 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0859 PM     Flash Flood      East Petersburg         40.10N 76.34W
06/30/2025                   Lancaster          PA   911 Call Center

            Flooding over the roadway at Split Rail
            Drive and Meadow Lark Ln.

&&

JAB
Local storm report, Jun 30, 9:20 PM EDT, 1 hour 27 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
920 PM EDT Mon Jun 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0909 PM     Flash Flood      2 NW Lancaster          40.06N 76.33W
06/30/2025                   Lancaster          PA   911 Call Center

            High water on roadway and water rescue at
            Manheim Pike and Steelway.

&&

JAB

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 8:46 PM EDTFlash Flood WarningCTPDauphin, Lancaster, Lebanon4 hr
Jun 30, 10:55 PM EDTSevere Thunderstorm WarningCTPLancaster, York80 min
Jun 30, 11:10 PM EDTFlash Flood WarningCTPAdams, York3 hr
Jul 1, 12:23 AM EDTSevere Thunderstorm WarningCTPLancaster, York52 min
Jul 1, 1:22 AM EDTRiver Flood WarningCTPLancaster37 hr
Jul 1, 2:23 AM EDTFlood WatchCTPAdams, Bedford, Blair, Cambria, Centre, Clearfield and 16 more20 hr
Jul 1, 2:33 AM EDTAreal Flood WarningCTPLancaster, Lebanon3 hr
Jul 1, 1:34 PM EDTFlash Flood WarningCTPBedford, Blair, Huntingdon, Mifflin, Somerset3 hr
Jul 1, 2:27 PM EDTFlash Flood WarningCTPHuntingdon, Juniata, Perry3 hr
Jul 1, 3:17 PM EDTSevere Thunderstorm WarningCTPCumberland, Dauphin, Lebanon, Perry, Schuylkill, York58 min
Jul 1, 4:00 PM EDTFlash Flood WarningCTPDauphin, Lebanon3 hr
Jul 1, 4:28 PM EDTFlash Flood WarningCTPLancaster3 hr
Jul 1, 4:29 PM EDTSevere Thunderstorm WarningCTPLancaster31 min
Jul 1, 4:32 PM EDTFlash Flood WarningCTPLancaster3 hr
Jul 1, 6:27 PM EDTRiver Flood WarningCTPLebanon, Schuylkill15 hr
Jul 1, 7:27 PM EDTAreal Flood WarningCTPLancaster3 hr
Jul 1, 7:32 PM EDTAreal Flood WarningCTPLancaster3 hr

Nearby

Flash Flood Warnings in Pennsylvania, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.